A smoothing approach for the optimal parameter selection problem with continuous inequality constraint

Z. G. Feng, Ka Fai Cedric Yiu, K. L. Teo

Research output: Journal article publicationJournal articleAcademic researchpeer-review

4 Citations (Scopus)

Abstract

In this paper, we consider a class of optimal parameter selection problems with continuous inequality constraints. By introducing a smoothing parameter, we formulate a sequence of KKT (Karush-Kuhn-Tucker) systems of this problem and then transform it into a system of constrained nonlinear equations. Then, the first- and second-order gradients formulae of the cost functional and the constraints are derived. On this basis, a smoothing projected Newton-type algorithm is developed to solving this system of nonlinear equations. To illustrate the effectiveness of the proposed method, some numerical results are solved and presented.
Original languageEnglish
Pages (from-to)689-705
Number of pages17
JournalOptimization Methods and Software
Volume28
Issue number4
DOIs
Publication statusPublished - 1 Aug 2013

Keywords

  • continuous inequality constraint
  • KKT system
  • optimal parameter selection problem
  • projected Newton-type algorithm

ASJC Scopus subject areas

  • Software
  • Control and Optimization
  • Applied Mathematics

Cite this